Hi, I've been suffering from anxiety and depression for more than 30 years, also high-blood pressure (7 years), and since May 2012 arthrosis of left knee. I cope very well with everything except the pain in my knee, the specialists I've seen for this have told me I'll need a prosthetic knee-joint at some stage in the future, but meantime I'm taking Tramadol, 100mg at night and 5 drops in water of the same during the dat whenever the pain is too much. I was told about the possible reaction between Tramadol and Effexor causing Serotin Syndrome and, having read about this, I'm really scared something terrible might happen to me. What can I do? I can only walk about 100 metres before my knee hurts like hell, so am almost confined to my home 24/7. The doctors won't even put me on the waiting list for a prosthetic knee (No money in the health service), and I have no private insurance to go down that route. It's making my life a misery and I can't see any future, I'm 56 years old and already had to retire early from teaching (20 years ago) due to my anxiety/depression.
Welcome to the site.
Please click on the link for the full interaction:
All the best,
My doctor took me off of Tramadol in conflict with my Effexor, BUT I also take the top dose of Trazodone and a small dose of Klonopin which are also in conflict with Effexor. My doctor told me that the Sertonin Syndrome is unusual and if I have the symptoms of it, to go to the ER and that it can get taken care of. So I don't worry about it. I have much more urgent medical concerns to be REALLY concerned about LOL.
I can only give you my experience... and I say NO NO NO... don't do it. I know every one is different but when I combined the two it was a nightmare. On the first day I felt as if I was in space all day. So the second day I didn't take an Effexor but I did take my Tramadol (50mg 2x daily) ... about an hour after I took it I knew something was wrong, I felt strange and then my heart starting pounding out of my chest. I took 2 of my .05 mg Ativan and that didn't help so I had my mom call 911. When they arrived my heart rate was at 140. By the time I got to the ER everything was back to normal, but I do not ever want to go through that again. Tramadol can react with any SSRI not just Effexor. And yes, I did have Serotonin Syndrome.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2013 • 6 answers
Posted 10 Feb 2013 • 14 answers
Posted 17 Feb 2013 • 1 answer
Posted 25 Oct 2016 • 0 answers
Posted 25 Sep 2017 • 3 answers